Alert archive / Louisiana / Red Flag Warnings in 2025

Red Flag Warning 1, NWS Lake Charles, LA

March 19, 202516 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this red flag warning at Mar 19, 2025, 8:08 PM CDT for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Mar 20, 2025, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2025, 8:08 PM CDT (01:08 UTC)
In effect from
Mar 20, 2025, 9:00 AM CDT
Expired
Mar 20, 2025, 7:00 PM CDT
In force
10 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

288 
WWUS84 KLCH 200108
RFWLCH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lake Charles LA
808 PM CDT Wed Mar 19 2025

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY FOR 
CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA...

.Very dry air moving into the area on gusty winds behind a cold 
front will produce relative humidity values around 15% along with 
wind gusts of up to 25 MPH Thursday afternoon. These conditions 
will favor the rapid expansion of fires. Refrain from burning 
while these conditions are present. 

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-201100-
/O.NEW.KLCH.FW.W.0001.250320T1400Z-250321T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
808 PM CDT Wed Mar 19 2025

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY FOR
CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHEAST TEXAS AND 
SOUTHWEST LOUISIANA...

The National Weather Service in Lake Charles has issued a Red
Flag Warning for critical fire weather conditions, which is in 
effect from 9 AM to 7 PM CDT Thursday.

* AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen,
  Evangeline, St. Landry, Lafayette, Upper St. Martin, Lower St.
  Martin, West Cameron, East Cameron, Northern Calcasieu, Northern
  Jefferson Davis, Northern Acadia, Upper Vermilion, Upper Iberia,
  Upper St. Mary, Tyler, Hardin, Southern Calcasieu, Southern
  Jefferson Davis, Southern Acadia, Lower Vermilion, Lower Iberia,
  Lower St. Mary, Northern Jasper, Northern Newton, Southern
  Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower
  Jefferson and Southern Orange.

* WINDS...Northwest 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Mar 19, 6:33 PM CDT, 1 hour 35 minutes earlier. Its key messages:

  • Cool and dry conditions are expected for the second half of the week
  • Patchy frost may be possible Friday morning in Central Louisiana
  • Thunderstorms are possible Sunday into early Monday with the next front. There is a slight risk for severe weather for interior SETX and SWLA
Area forecast discussion, Mar 19, 6:33 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
633 PM CDT Wed Mar 19 2025

...New AVIATION...

.KEY MESSAGES...

- Cool and dry conditions are expected for the second half of the
  week

- Patchy frost may be possible Friday morning in Central Louisiana

- Thunderstorms are possible Sunday into early Monday with the
  next front. There is a slight risk for severe weather for
  interior SETX and SWLA

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 256 PM CDT Wed Mar 19 2025

A cold front is pushing across the region this afternoon. A few
light showers and patchy drizzle has been noted through the day.
Mixed in with the prefrontal cloud cover, dust is fairly
pronounced on satellite from the western gulf across the local
area and into the Ohio Valley.

The cold front will exit through the evening with a colder and
drier airmass filtering in. Lows tonight will be 15 to 20 degrees
colder over last night. Breezy NW winds will also make it feel
much cooler. Low RHs in the teens and 20s can be expected Thursday
afternoon with breezy conditions continuing until near sunset.

Cooler conditions will linger into Friday with patchy frost
possible in the morning for Central LA where temps will be in the
mid 30s around sunrise. High pressure will shift east of the area
by Friday afternoon which will begin the return flow that will
last through the weekend.

&&

.LONG TERM...
(Saturday through next Tuesday)
Issued at 256 PM CDT Wed Mar 19 2025

Temps and moisture will increase Saturday and into Sunday behind a
departing ridge and ahead of an approaching cold front.

A short wave will approach the area Sunday afternoon with lift
increasing late in the day. Ahead of the next cold front,
moisture will continue to increase and an MCS may become possible
Sunday night as the front approaches. Gusty winds and hail will be
a concern across inland sections of the CWA.

Mild and dry weather is forecast for the first half of next week
behind the departing front.

&&

.AVIATION...
(00Z TAFS)
Issued at 628 PM CDT Wed Mar 19 2025

Windy conditions are the main thing of concern in this TAF cycle
with sustained winds near 10-15 kts and gusts of up to 30 kts in
some areas. This is expected to continue going into tomorrow
evening. Winds are gradually shifting out of the north and NNW as
the front moves through. Behind the front, haze and dust could
potentially cause brief reduced visibilities.

&&

.MARINE...
Issued at 256 PM CDT Wed Mar 19 2025

Winds will increase this evening as high pressure builds in. An
SCA has been hoisted for the gulf waters plus the coastal lakes
and bays. Gale force gusts will be possible across the gulf late
tonight through the early morning hours tomorrow. Winds will also
drive the tides down, but the current forecast is for just shy of
-1 ft MLLW at low tide late tonight.

Offshore winds will decrease through Thursday and become onshore
by Friday afternoon.

The next cold front is expected Monday morning with a moderate NE
flow possible into early Tue.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  41  63  37  70 /   0   0   0   0
LCH  45  66  42  68 /   0   0   0   0
LFT  44  65  41  69 /   0   0   0   0
BPT  45  69  45  72 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 10 PM this evening to 10 AM CDT
     Thursday for GMZ430-432-435-436.

     Small Craft Advisory from 10 PM this evening to 1 PM CDT
     Thursday for GMZ450-452-455-470-472-475.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 5:12 AM CDTLow Water AdvisoryLCH6 hr
Mar 20, 2:44 PM CDTLow Water AdvisoryLCH14 hr

Nearby

Red Flag Warnings in Louisiana, 2025Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.